Alert archive / Montana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 28, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 17, 2005, 5:42 PM MDT for Blaine County, Montana. It was in force for 83 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2005, 5:42 PM MDT (23:42 UTC)
- Expired
- Jun 17, 2005, 7:05 PM MDT
- In force
- 83 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 178 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:22 PM MDT | TSTM WND GST 60 | 15 N Chinook, MT | |
| Jun 17, 6:22 PM MDT | TSTM WND GST 60 | 15 N Chinook, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:55 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTFX 172344
SVRTFX
MTC005-180100-
/O.NEW.KTFX.SV.W.0028.050617T2342Z-050618T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
542 PM MDT FRI JUN 17 2005
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLAINE COUNTY IN NORTH CENTRAL MONTANA
THIS INCLUDES THE CITY OF CHINOOK
* UNTIL 700 PM MDT
* AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF LLOYD TO 14 MILES WEST OF HAYS...MOVING NORTH AT
30 MPH.
* THE SEVERE THUNDERSTORMS WILL BE...
NEAR ZURICH AND FORT BELKNAP BY 550 PM.
NEAR HARLEM BY 555 PM.
NEAR TURNER 600 PM.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 393 AND 445.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THESE STORMS.
HAIL UP TO GOLF BALLS HAS BEEN REPORTED IN SOUTHERN BLAINE COUNTY
WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4783 10952 4781 10897 4792 10894 4803 10853
4896 10829 4900 10945
$$
BRUSDA3 follow-up statements
000
WWUS55 KTFX 180003
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
602 PM MDT FRI JUN 17 2005
MTC005-180100-
/O.CON.KTFX.SV.W.0028.000000T0000Z-050618T0100Z/
BLAINE MT-
602 PM MDT FRI JUN 17 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR
BLAINE COUNTY...
AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND WIND GUSTS TO 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 15 MILES EAST OF HAVRE...SOUTHEASTWARD TO THE
CITY OF HAYS. THE LINE OF STORMS WAS MOVING NORTH AT 25 MPH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4783 10952 4781 10897 4792 10894 4803 10853
4896 10829 4900 10945
$$
BRUSDA000
WWUS55 KTFX 180028
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
627 PM MDT FRI JUN 17 2005
MTC005-180100-
/O.CON.KTFX.SV.W.0028.000000T0000Z-050618T0100Z/
BLAINE MT-
627 PM MDT FRI JUN 17 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR
BLAINE COUNTY...
AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND WIND GUSTS TO 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 15 MILES NORTH OF CHINOOK...SOUTH TO FORT
BELKNAP...MOVING NORTH AT 25 MPH.
VERY HEAVY RAINS WILL ALSO ACCOMPANY THE STORMS. SOME FLOODING WILL
OCCUR IN LOW LYING AREAS SUCH AS CREEKS...DITCHES AND UNDERPASSES.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN
QUICKLY STALL.
LAT...LON 4783 10952 4781 10897 4792 10894 4803 10853
4896 10829 4900 10945
$$
BRUSDA000
WWUS55 KTFX 180105
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
704 PM MDT FRI JUN 17 2005
MTC005-180130-
/O.EXP.KTFX.SV.W.0028.000000T0000Z-050618T0100Z/
BLAINE MT-
704 PM MDT FRI JUN 17 2005
...THE SEVERE THUNDERSTORM WARNING FOR BLAINE COUNTY HAS EXPIRED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING IS EXITING BLAINE COUNTY...THUS THE
WARNING IS BEING ALLOWED TO EXPIRE.
RADAR INDICATES THAT GUSTY WINDS TO 50 MPH...AND VERY HEAVY RAIN ARE
STILL POSSIBLE FROM THIS STORM. THIS STORM WILL AFFECT AREAS EAST
AND NORTH OF HARLEM...INCLUDING THE CITY OF TURNER THROUGH 730 PM.
LAT...LON 4783 10952 4781 10897 4792 10894 4803 10853
4896 10829 4900 10945
$$
BRUSDAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:26 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 17, 2:26 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 226 PM MDT FRI JUN 17 2005 .DISCUSSION... TONIGHT THROUGH SUNDAY...ANOTHER BUSY AFTERNOON AND EVENING UNDERWAY WITH A SEVERE THUNDERSTORM WATCH AND A FLASH FLOOD WATCH BOTH IN EFFECT UNTIL 9 PM. MOIST SOUTHWEST FLOW ALOFT WITH EMBEDDED VORTICITY LOBES WILL MOVE OVER AN UNSTABLE AIRMASS WHILE A SURFACE FRONT PUSHES THROUGH THE REGION. THE SHEAR PROFILE CONTINUES TO LOOK FAVORABLE FOR HAIL AND POSSIBLY A TORNADO...BUT IS EXPECTED TO EVOLVE INTO A STRONG WIND RISK IN EASTERN PORTIONS OF THE CWA. DRIER AIR AND MID LEVEL RIDGING WILL MOVE OVER THE AREA LATER TONIGHT THROUGH MID AFTERNOON SATURDAY...BUT WILL STILL KEEP ISOLATED POPS IN PLACE SINCE CONVECTION HAS BEEN SUCCESSFUL AT POPPING UP WHEN LEAST EXPECTED LATELY. THE AIRMASS BECOMES SLIGHTLY UNSTABLE AGAIN SATURDAY AFTERNOON FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. HOWEVER...DEWPOINTS WILL BE MUCH LOWER AND THE WIND PROFILE DOES NOT LOOK AS FAVORABLE FOR SEVERE CONVECTION. UPPER LEVEL DYNAMIC SUPPORT IS ALSO MUCH WEAKER THAN TODAY. ANY CONVECTION THAT DOES FORM SHOULD TAPER OFF DURING THE LATE EVENING. CONVECTION WILL TAPER OFF SATURDAY EVENING AND SUNDAY MORNING. BY SUNDAY AFTERNOON THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ONCE AGAIN. MPJ SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...THE CURRENT LONG WAVE PATTERN FEATURES NEGATIVE HEIGHT ANOMALIES OFF THE PACIFIC NORTHWEST/BRITISH COLUMBIA COAST WITH POSITIVE ANOMALIES OVER ALASKA. WITH A BLOCKY AND RATHER HIGH AMPLITUDE PATTERN IN PLACE...LITTLE CHANGE IS EXPECTED IN THE LARGE SCALE PATTERN THROUGH THE MIDDLE OF NEXT WEEK. A MOIST SOUTHWEST FLOW WILL THEREFORE CONTINUE ACROSS THE NORTHERN ROCKIES. SOME DIGGING OF THE UPPER LEVEL LOW SITUATED OFF THE PACIFIC NORTHWEST COAST WILL BE FAVORED...WHICH WILL INDUCE SOME RIDGING ALONG AND WEST OF THE DIVIDE. SOME CORRESPONDING MIDDLE LEVEL WARMING IS EXPECTED WHICH WOULD LIMIT OVERALL COVERAGE OF CONVECTION. LOWER CHANCE POPS WILL THEREFORE BE PLACED OVER THE FORECAST AREA FOR THE ENTIRE PERIOD. WITH THE WEAKLY ANTICYCLONIC FLOW DEVELOPING ALOFT...TEMPERATURES WILL WARM TO ABOVE NORMAL VALUES OVER MOST LOCATIONS. SCHAUMANN THURSDAY THROUGH FRIDAY...EXTENDED MODELS BASICALLY AGREE ON AN UPPER LEVEL TROUGH OF LOW PRESSURE DIGGING DOWN THE PACIFIC NORTHWEST CREATING A SOUTHWEST FLOW ALOFT. A JET MAX WILL ENHANCE INSTABILITY OVER NORTHWEST MONTANA KICKING OFF SHOWERS AND THUNDERSTORMS MAINLY FOR THE WESTERN MOUNTAINS AND ADJACENT FOOTHILLS. FRIDAY EVENING INTO SATURDAY APPEARS TO BE THE MORE ACTIVE PERIOD. SAUCIER && .AVIATION... UPDATED AT 1725Z AN UPPER LEVEL LOW WILL REMAIN OVER THE PACIFIC NORTHWEST PUTTING MONTANA IN A MOIST SOUTH TO SOUTHWEST FLOW ALOFT. A DISTURBANCE THAT IS MOVING THROUGH THIS MORNING HAS ALREADY INITIATED SHOWERS AND THUNDERSTORMS WEST OF AND ALONG THE CONTINENTAL DIVIDE...WITH MORE WIDESPREAD ACTIVITY EXPECTED THIS AFTERNOON. SOME OF THE STORMS WILL CONTAIN LARGE HAIL AND STRONG WINDS. MOST OF THE THUNDERSTORM ACTIVITY WILL MOVE INTO CANADA LATER THIS EVENING WITH PARTLY CLOUDY SKIES EXPECTED OVER MOST AREAS BY LATE TONIGHT. VFR CONDITIONS WILL PREVAIL OVER MANY AREAS THROUGH TONIGHT WITH LOCAL AREAS OF MVFR DUE TO VISIBILITIES AND CEILINGS NEAR THUNDERSTORMS...WITH A FEW POCKETS OF IFR NEAR THE STRONGEST STORMS. && .PRELIMINARY POINT TEMPS/POPS... GTF 47 74 46 76 / 40 20 40 20 CTB 46 70 44 72 / 40 30 40 20 HLN 47 74 48 78 / 40 20 40 20 BZN 41 74 41 78 / 30 20 30 20 WEY 39 65 40 72 / 20 20 20 20 DLN 39 70 40 76 / 30 20 40 20 HVR 52 77 49 79 / 40 20 30 20 LWT 46 75 46 76 / 30 20 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM FRIDAY FOR MTZ009-MTZ010-MTZ011- MTZ012-MTZ013-MTZ014-MTZ044-MTZ045-MTZ046-MTZ047-MTZ048-MTZ049- MTZ050-MTZ051-MTZ054. SEVERE THUNDERSTORM WATCH UNTIL 9 PM FRIDAY FOR MTZ009-MTZ010- MTZ011-MTZ012-MTZ013-MTZ014-MTZ044-MTZ045-MTZ046-MTZ047-MTZ048- MTZ049-MTZ050-MTZ051-MTZ052-MTZ053-MTZ054-MTZ055. SMALL STREAM FLOOD ADVISORY CONTINUES THROUGH NOON SATURDAY FOR MTZ050- MTZ051. && SHORT TERM...MPJ LONG TERM....SCHAUMANN AVIATION...THOMSON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 17, 4:43 AM MDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 443 AM MDT FRI JUN 17 2005 MTZ050-051-181045- JUDITH BASIN-FERGUS- 443 AM MDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL NOON TODAY FOR JUDITH BASIN AND FERGUS COUNTIES. PLEASE SEE GTFFLSTFX FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED AGAIN TODAY. A FEW THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL...STRONG WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>013-044>047-049-054-181045- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-MEAGHER- 443 AM MDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA...SOUTHWEST MONTANA AND CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED AGAIN TODAY. A FEW THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL...STRONG WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-009-014-015-048-052-053-055-181045- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-GALLATIN- 443 AM MDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY. SOME OF THE THUNDERSTORMS WILL HAVE STRONG GUSTY WINDS...HAIL...HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 17, 1:09 PM MDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 109 PM MDT FRI JUN 17 2005 MTZ009>014-044>055-180300- BLAINE-BROADWATER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- CHOUTEAU-EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON-FERGUS- GALLATIN-HILL-JEFFERSON-JUDITH BASIN-LIBERTY-MEAGHER- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-TOOLE- 109 PM MDT FRI JUN 17 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 9 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTHWEST MONTANA. BLAINE...BROADWATER...CASCADE...CHOUTEAU...FERGUS...GALLATIN... GLACIER...HILL...JEFFERSON...JUDITH BASIN...LEWIS AND CLARK...LIBERTY...MEAGHER...PONDERA...TETON...AND TOOLE. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.
Local storm report, Jun 17, 2:34 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
234 PM MDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 6 SW STANFORD 47.09N 110.31W
06/16/2005 0.25 INCH JUDITH BASIN MT TRAINED SPOTTER
0327 PM HAIL N STANFORD 47.15N 110.22W
06/16/2005 0.50 INCH JUDITH BASIN MT TRAINED SPOTTER
DIME SIZED HAIL WITH BRIEF HEAVY RAIN
0330 PM HAIL 2 NW WINDHAM 47.10N 110.17W
06/16/2005 0.25 INCH JUDITH BASIN MT OTHER FEDERAL
SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN
0330 PM HAIL 6 E GEYSER 47.27N 110.36W
06/16/2005 0.25 INCH JUDITH BASIN MT OTHER FEDERAL
SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN
0340 PM HAIL WISDOM 45.62N 113.45W
06/16/2005 0.25 INCH BEAVERHEAD MT TRAINED SPOTTER
0410 PM HAIL 3 WNW WISE RIVER 45.81N 113.01W
06/16/2005 0.25 INCH BEAVERHEAD MT TRAINED SPOTTER
PEA SIZED HAIL WITH BRIEF HEAVY RAIN
0415 PM HAIL WISE RIVER 45.79N 112.95W
06/16/2005 0.75 INCH BEAVERHEAD MT TRAINED SPOTTER
US FOREST SERVICE OFFICE IN WISE RIVER.
0415 PM HAIL WISE RIVER 45.79N 112.95W
06/16/2005 0.75 INCH BEAVERHEAD MT TRAINED SPOTTER
0440 PM HAIL 5 W LEWISTOWN 47.07N 109.53W
06/16/2005 0.25 INCH FERGUS MT TRAINED SPOTTER
LOTS OF PEA SIZED HAIL. HEAVY RAINFALL THAT BACKED UP
SEWERS BRIEFLY. LIGHTNING STARTED 2 FIRES.
0540 PM HAIL BASIN 46.27N 112.26W
06/16/2005 0.50 INCH JEFFERSON MT TRAINED SPOTTER
0550 PM HAIL 5 W JEFFERSON CITY 46.39N 112.13W
06/16/2005 1.00 INCH JEFFERSON MT TRAINED SPOTTER
0605 PM HAIL CLANCY 46.47N 111.99W
06/16/2005 1.75 INCH JEFFERSON MT TRAINED SPOTTER
WINDOWS BROKEN AND CARS DAMAGED
0635 PM HAIL 3 S CANYON FERRY DAM 46.61N 111.73W
06/16/2005 1.00 INCH LEWIS AND CLARK MT TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND AND DOCKS
AT YACHT BASIN MARINA.
0640 PM HAIL 20 SE CASCADE 47.07N 111.40W
06/16/2005 0.25 INCH CASCADE MT TRAINED SPOTTER
0640 PM HAIL 12 E HELENA 46.60N 111.77W
06/16/2005 1.00 INCH LEWIS AND CLARK MT TRAINED SPOTTER
HAIL COVERED HIGHWAY CAUSING CAR TO SLIDE OFF.
0650 PM TSTM WND GST 75 WNW ZURICH 47.07N 111.40W
06/16/2005 58 MPH CASCADE MT TRAINED SPOTTER
58 MPH WIND GUST OCCURED AT 650 PM MDT. 0.94 INCHES OF
RAIN WITH PEA SIZED - 0.25 INCH DIAMETER - HAIL FELL
BETWEEN 640 PM AND 705 PM MDT.
0730 PM TSTM WND GST 9 S GREAT FALLS 47.37N 111.29W
06/16/2005 65 MPH CASCADE MT NWS EMPLOYEE
65 MPH WINDS FOR 10 MINUTES...PEA SIZE HAIL...VERY HEAVY
RAIN.
0730 PM TSTM WND GST 8 SW BELT 47.30N 111.05W
06/16/2005 60 MPH CASCADE MT TRAINED SPOTTER
0929 PM TSTM WND GST 5 NE DILLON 45.27N 112.56W
06/16/2005 64 MPH BEAVERHEAD MT OFFICIAL NWS OBS
POWER LINES ALSO DOWN IN THE DILLON AREA PER SHERIFF
REPORT.
1210 PM HAIL 12 W FAIRFIELD 47.62N 112.24W
06/17/2005 0.25 INCH TETON MT TRAINED SPOTTER
BRIEF HEAVY RAIN AND GUSTY WINDS...BUT NOT STRONG.
1250 PM TSTM WND GST 6 N NORRIS 45.65N 111.69W
06/17/2005 63 MPH MADISON MT DEPT OF HIGHWAYS
NORRIS HILL DOT
&&
EKURDYLocal storm report, Jun 17, 4:07 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
407 PM MDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL SQUARE BUTTE 47.51N 110.20W
06/17/2005 0.50 INCH CHOUTEAU MT PUBLIC
0350 PM HAIL 17 E FORT BENTON 47.83N 110.29W
06/17/2005 0.75 INCH CHOUTEAU MT PUBLIC
0402 PM HAIL 19 NNE DUNKIRK 48.73N 111.50W
06/17/2005 1.00 INCH TOOLE MT CO-OP OBSERVER
HEAVY RAIN ALSO
&&
BRUSDALocal storm report, Jun 17, 4:23 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
423 PM MDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 19 E GERALDINE 47.60N 109.86W
06/17/2005 0.50 INCH CHOUTEAU MT PUBLIC
MARBLE SIZE HAIL 2 TO 3 INCHES DEEP.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:20 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Lewis and Clark | 40 min |
| Jun 16, 6:44 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Meagher | 84 min |
| Jun 16, 7:51 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 52 min |
| Jun 16, 7:58 PM MDT | Flash Flood Warning | TFX | Chouteau | 3 hr |
| Jun 16, 9:38 PM MDT | Severe Thunderstorm Warning | TFX | Beaverhead, Madison | 57 min |
| Jun 17, 12:56 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 39 min |
| Jun 17, 3:23 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Judith Basin | 37 min |
| Jun 17, 3:56 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Fergus | 49 min |
| Jun 17, 3:59 PM MDT | Severe Thunderstorm Warning | TFX | Toole | 52 min |
| Jun 17, 4:18 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Liberty | 45 min |
| Jun 17, 4:41 PM MDT | Tornado Warning | TFX | Fergus | 34 min |
| Jun 17, 4:55 PM MDT | Tornado Warning | TFX | Blaine, Fergus | 37 min |
| Jun 17, 5:04 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 51 min |
| Jun 17, 5:07 PM MDT | Severe Thunderstorm Warning | TFX | Hill, Liberty | 27 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.